Updated: Nov 9, 2020
Ok I have to do some 7-11 breathing before i get started........right as you know I have successfully reduced my medication after 23 years. For approx the first 18 years I was on Sertraline and the last 5 its been Mirtazapine. I was ok on 15mg Mirtazapine for about a year. It helped me to eat as I was fading away. Unfortunately I became chronically anxious and agitated and had the meds upped to 45mg to, in the words of my doc,'knock me out!'
A few years later my circumstances changed and I felt able to start reducing my meds. I saw a psychiatrist who said that I should stay on what makes me well. I wasn't happy about this because I had done a lot of work on myself...self-worth, self-love, healthy diet, got tested for food intolerances and cut out those foods. My digestion was better, I felt physically better and generally was ready to rock n roll!
Ironically seeing the psychiatrist made me anxious and panicky and brought old thoughts and fears to the surface. She did try to contact and reassure me but my resolve to be as well as possible returned with force and I decided I would try to reduce my meds.
So my reason for writing this tonight is because I encountered a similar setback today. I had joined a Facebook page about antidepressant withdrawal and had mentioned how I had been reducing my meds.
Now to be honest I don't think I have encountered any obvious withdrawal symptoms.......certainly nothing that has had me running to the doc or rethinking my decision.
However I was then given a load of scientific blurb on how i should be doing it differently. Am I angry.......not quite but maybe a tad pissed off. Surely, regardless of the science, if what I am doing is working for me then that's what I should do??????????
Anyway I noted the persons blurb and website and said I would keep it for when I am actually trying to stop altogether.
The point of this blog is......... stick to your guns as long as you are not putting yourself in danger. Believe you know yourself better than anyone else.
Now obviously I am not a doctor of medicine or of anything so please don't take risks. Be wise and be well.x